STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Catalog Number |
5517F302 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Inadequate Osseointegration (2646)
| Date of Event |
03/07/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An event regarding malposition and infection involving a triathlon femoral component was reported.Malposition was confirmed by clinician review of the provided medical records.Infection was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient required revision of a cementless triathlon total knee arthroplasty eight months following implantation due to loosening and possible infection.No supporting documentation was given and only a single ap x-ray was provided.I can confirm that the primary procedure occurred since i was able to look at an x-ray prior to revision.I can only confirm that the revision took place since the usage sheet confirmed reimplantation.I cannot determine the root cause of this event with certainty.The causes of early failure of a cementless total knee arthroplasty are multifactorial including surgical technique of implantation and fixation, patient factors such as bmi and activity level.In this case the possibility of infection must be considered.Regarding the shearing off of the base plate peg this can be caused by abnormal forces placed on the implant.The femoral component was in considerable varus in the tibial component had subsided laterally.Upon weight bearing this could contribute to breakage of the peg." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to loosening and possible infection.Intraoperatively, fracture of one of the pegs of the baseplate was observed.A review of the provided x-ray image by a clinician indicated the following: "i cannot determine the root cause of this event with certainty.The causes of early failure of a cementless total knee arthroplasty are multifactorial including surgical technique of implantation and fixation, patient factors such as bmi and activity level.In this case the possibility of infection must be considered.Regarding the shearing off of the base plate peg this can be caused by abnormal forces placed on the implant.The femoral component was in considerable varus in the tibial component had subsided laterally.Upon weight bearing this could contribute to breakage of the peg." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.Further information such as pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Revised a right triathlon total knee originally done on (b)(6) 2022 due to aseptic loosening, possible infection.Intra-op he noticed when removing the tibial baseplate, the posterior-medial peg was sheared off.Dr.Didn't believe it happened due to his technique of extraction as the baseplate was already loose.He is not sure how or when it could have happened.He revised to a triathlon ts knee.He did not revise the patella component.Per review of the medical records by a clinician: "regarding the shearing off of the base plate peg this can be caused by abnormal forces placed on the implant.The femoral component was in considerable varus in the tibial component had subsided laterally.Upon weight bearing this could contribute to breakage of the peg.".